ACC contains a clinically proven analgesic-antipyretic Paracetamol with decongestant Phenylephrine and an antihistamine Chlorpheniramine maleate. Paracetamol produces analgesia by elevation of the pain threshold and antipyretic effect through action on the hypothalamic heat regulating center. Phenylephrine is a sympathomimetic decongestant that reduces nasal congestion. Chlorpheniramine provides prompt relief of itchy, watery eyes, runny nose, sneezing, itching of the nose or throat due to respiratory allergies.
Generic Name: Paracetamol, Phenylephrine HCl and Chlorpheniramine Maleate
Composition: ACC Tablet
Each uncoated tablet contains Paracetamol IP 500 mg, Phenylephrine HCl IP 7.5 mg and Chlorpheniramine Maleate 4 mg.
Each 5 ml contains Paracetamol IP 125 mg, Phenylephrine HCl IP 2.5 mg and Chlorpheniramine Maleate 1 mg.
Pregnancy Category: C
Presentation: ACC Tablet: Available in the pack size as 10 tablets X 20 blisters
ACC Suspension: 60 ml bottle with measuring cap
Mechanism of Action
Paracetamol is generally considered to be a weak inhibitor of the synthesis of prostaglandins. Unlike other NSAIDs, paracetamol does not to inhibit the function of any cyclooxygenase (COX) enzyme outside the central nervous system, and this appears to be the reason why it is not useful as an anti-inflammatory. It does appear to selectively inhibit COX activities in the brain, which may contribute to its ability to treat fever and pain.
Phenylephrine is a sympathomimetic vasoconstrictor that has been used as a decongestant. It is a relatively selective alpha-adrenoceptor agonist. The action is shown by the activation of post junctional alpha-adrenergic receptors found on precapillary and post capillary blood vessels of the nasal mucosa. Activation of these receptors by either direct binding of the sympathomimetic agent to the binding site of the receptor, or by the enhanced release of norepinephrine produces vasoconstriction. Such vasoconstriction decreases blood flow through the nasal mucosa and results in shrinkage of this tissue decreasing swelling in the nose and ears, thereby lessening discomfort and making it easier to breathe.
Chlorpheniramine acts primarily as a potent H1antihistamine. It binds to the histamine H1 receptor. These blocks the action of endogenous histamine, which subsequently leads to temporary relief of the negative symptoms brought on by histamine such as sneezing, running nose.
• Relief of nasal and sinus congestion.
• Relief of allergic symptoms of the nose or throat due to upper respiratory tract allergies.
• Relief of sinus pain and headache.
• Adjunct with anti-bacterials in sinusitis, tonsillitis and otitis media.
Route of administration: Oral
Adults: The usual recommended dose is 1-2 tablets three to four times a day.
Children: The usual recommended dose is 1-2 teaspoonful (5-10 ml) three to four times a day.
Common side effects are: Dizziness, feeling nervous and excitable, insomnia, hallucination, sedation.
ACC is contraindicated in the following situations:
- Hypersensitivity to any of the ingredients of the formulation.
- Severe hypertension.
- It is advisable not to drive or operate machinery when on treatment with ACC
- Renal or Hepatic Dysfunction
- Closed Angle Glaucoma
- ACC contains Paracetamol and therefore should not be used in conjunction with other Paracetamol containing products.
Clinically significant drug interactions may occur on concomitant administration of ACC Tablet/Syrup with monoamine oxidase inhibitors, tricyclic antidepressants, beta-adrenergic agents, methyldopa, reserpine and veratrum alkaloids.